Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

levetiracetam & Periods

i have been on levetiracetam for 5 years and my periods are always on time and these past months i have not been regular i'm just worried maybe its my medication has anyone else had this problem ?

Comments

Hi,Thank you for posting and

Hi,Thank you for posting and we understand your concerns. There are several factors that may be contributing to your irregular menstrual cycle. It’s important that you're following-up with your healthcare team to explore this further and if you experience any changes in seizure types/frequency, symptoms, moods & behaviors. Review our Discussion Checklist for Women, for additional questions to talk with your healthcare team about, here: https://www.epilepsy.com/sites/core/files/atoms/files/105CWE_ChecklistWo... . Many clinics and offices are now offering telehealth options for non-emergencies, or routine check-in appointments. Ask your doctor if you can schedule a time to talk via phone/ other telehealth resources you can utilize to discuss this further, or if they can make any additional recommendations. It may be helpful to keep a journal or a diary to help keep track of side effects and document how you’re feeling. My Seizure Diary can be used to organize your health issues, manage medications, other therapies or personal experiences and more, which can be shared with members of your healthcare team. https://www.epilepsy.com/living-epilepsy/epilepsy-foundation-my-seizure-... . Additionally, you may always contact our 24/7 Helpline, where trained information specialists are available to answer your questions, offer help, hope, support, guidance, and access to national and local resources. 1-800-332-1000, contactus@efa.org. epilepsy.com/helpline 

As ConnectHelp said there are

As ConnectHelp said there are all kinds of reasons that may contribute to your cycle being irregular. Sometimes our cycles just go through a period of change. I’ve been on levetiracetam before too, but I don’t recall that or any particular other AED affecting my period even though I’ve had various times where my cycle has had a few months at a time where it’s been different at various times in my life. As one doctor told me “it changes sometimes” and for me it wasn’t anything to worry about. Talk it over with your primary care provider or women’s specialty care provider and make sure they know what medications including any supplements and diet changes or lifestyle changes you have made because stress can sometimes be a factor too. 

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P